MAUDE Adverse Event Report: AVANOS - IRVINE ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, NRFIT CONNECTOR, 270 ML X 1-7 ML/HR; ELASTOMERIC - SAF

AVANOS - IRVINE ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, NRFIT CONNECTOR, 270 ML X 1-7 ML/HR; ELASTOMERIC - SAF
Model Number PSAF01-N
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for lot 0203128157 was reviewed and the product was produced according to product specifications.All information reasonably known as of 13 dec 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-(b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the second of two reports.Refer to 2026095-2019-00203 for the first report.Fill volume: 270 ml, flow rate: 7ml/hr, procedure: unknown, cathplace: femoral, infusion start time: unknown, infusion stop time: unknown.Parallel to the existing pump, a new pump was attached to the patient and run with the same settings.After one hour, it was determined that 15ml had been dispensed.The pump was immediately stopped and a clinical check was performed.Per additional information received 5 dec 2019, there were no consequences or side effects to the patient.No further medical intervention was needed.The pump was not near a heating system and not against the patient's body.The drug used was ropivacaine 0.2%.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 23 jan 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.The sample was tested for flow rate and was found to be within specification.The complaint could not be confirmed as reported.No root cause could be determined.All information reasonably known as of 26 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 16 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Per additional information received 01 oct 2020, the distance of the pump to the catheter site was 40cm, and the pump was at room temperature.

Brand Name
ON-Q PAIN RELIEF SYSTEM, SELECT-A-FLOW, NRFIT CONNECTOR, 270 ML X 1-7 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9472803
Report Number2026095-2019-00204
Device Sequence Number2593726
Product Code MEB
UDI-Device Identifier30680651449390
UDI-Public30680651449390
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model NumberPSAF01-N
Device Catalogue NumberN/A
Device Lot Number0203128157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/03/2020
02/17/2020
10/01/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/23/2020
02/27/2020
10/21/2020
Patient Sequence Number1
Patient Age50 YR
Patient Weight80